advertisement
Question
Posted by: T | 2010/05/19

Weight Loss

Hi Doc

I have lost 11kg since November last year, but have gained 3kg in the last 3month. I have followed the SureSlim diet.

The consultant at SureSlim indicated that I still loose body fat but retain water.

I have been on anti-histamine medication (I assume it contains cortisone) for the past 3month. Is there a possibility that the cortisone led to water retention?

Regards
T

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear T
Congratulations on losing those 11 kg - you are a **star**! You don't mention what medication you were taking, so I can't check if that specific drug causes water retention! Antihistamines generally don't contain cortisone and according to my copy of MIMS, water retention is not one of their listed side-effects. If you did take a cortisone then water retention can occur, but in the absence of the product's name I cannot judge.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: T | 2010/05/25

Hi Magda.

Thanks so much for the feedback!

I really appreciate it!

Reply to T
Posted by: RD Magda Pieters | 2010/05/20

Find a QUALIFIED Registered Dietician close to you on the ADSA (Association of Dietetics) website.. click on " find a Dietician" ... the best part: MOST MEDICAL AIDS PAYfot consulting a RD, because they are Registered Medical Professionals.

Reply to RD Magda Pieters
Posted by: RD Magda Pieters | 2010/05/20

Sureslim is a very low Kj diet. Whenever people follow these kind of diets, they lose fat, lean muscle tissue,water end bone mass.. and as soon as they go back to " normal"  eating, they gain fat again.
go to a REGISTERED DIETICIAN RD(SA) to get the correct personal diet for your body, and lifestyle. Avoid crash diets (like Sure slim!) ..my motto is: if you look at a diet.. ask yourself if you can eat this way FOR EVER ... if the answer is NO, don''t do it!! Permanent weight-loss need a sustained, permanent, easy-to-live-with change in you eating habits. go to a trained specialist..who studies 5 years to give a scientific diet...not a money-making " one size fits all"  diet group.. it does NOT pay off in the long run. you gained FAT- that''s it...not water-retention!

Reply to RD Magda Pieters
Posted by: T | 2010/05/20

Hi Doc

I took Zurtec

Reply to T
Posted by: DietDoc | 2010/05/19

Dear T
Congratulations on losing those 11 kg - you are a **star**! You don't mention what medication you were taking, so I can't check if that specific drug causes water retention! Antihistamines generally don't contain cortisone and according to my copy of MIMS, water retention is not one of their listed side-effects. If you did take a cortisone then water retention can occur, but in the absence of the product's name I cannot judge.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement